Flood, Johnson
- When
- April 30, 11:00 AM CST to 11:00 PM CST
- Where
- Johnson County, Vly City
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 38.867, -93.633
The Blackwater River near Valley City crested at 25.85 feet, or 3.85 feet above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 30, 2:55 AM CST, 8 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 355 AM CDT SUN APR 30 2006 .DISCUSSION... VERTICALLY STACKED LOW PRESSURE QUITE EVIDENT ON BOTH IR SATELLITE IMAGERY AND WSR-88D EARLY THIS MORNING MOVING INTO NRN MISSOURI...NOW PASSING CHILLICOTHE. POTENT MID LEVEL SHORTWAVE IS ROTATING ACROSS THE ERN FLANK OF THE SYSTEM WITH IMPRESSIVE DRY SLOT PUNCHING IN FROM SW MISSOURI INTO CNTRL IOWA. ATTENDANT DEFORMATION ZONE WEST OF THE MID LEVEL WAVE OVER THE MISSOURI RIVER FROM THE KANSAS CITY AREA UP THROUGH ST JOSEPH HAS BEEN PERSISTENT ALL NIGHT...BUT IS BEGINNING TO SHRINK IN SIZE AND INTENSITY AS DRY AIR FEEDS IN FROM THE SW...AND THE PIVOT POINT SLIDES UP INTO IOWA. HAVE MAINTAINED HIGHEST POPS ACROSS NRN CWA CLOSEST TO THE MID LEVEL COLD POOL AND SURFACE CONVERGENCE ASSOCIATED WITH THE SFC LOW PRESSURE. LOW STRATUS DECK SHOULD HOLD IN MOST OF THE AREA EARLY THIS MORNING...HOWEVER AS THE COLD POOL MOVES INTO CNTRL IOWA...SOMEWHAT DRIER BOUNDARY LAYER AIR WILL ADVECT INTO THE AREA FROM THE SW. THIS MAY ALLOW FOR SOME BREAKS IN THE CLOUDS IN THE EARLY AFTERNOON...BUT THE PROXIMITY TO THE COLD CORE SYSTEM AND SEASONABLY COOL MID LEVEL TEMPERATURES...RESIDUAL LOW LEVEL MOISTURE...AND DIFFERENTIAL VORTICITY ADVECTION ROTATING ABOUT THE VERTICALLY STACKED SYSTEM WILL PROMOTE INCREASING SHOWER AND THUNDERSTORM ACTIVITY. MEAGER INSTABILITY (CAPES ON THE ORDER OF 500-1000 J/KG) AND VERY WEAK SHEAR (0-6 KM SHEAR 10-20 KT) WILL LIKELY PRECLUDE ANY SEVERE THREAT...HOWEVER ATMOSPHERIC COLUMN PRECIPITABLE WATER VALUES OF NEAR 1.0 INCH AND SLOW STORM MOTION MAY CAUSE ADDITIONAL HEAVY RAINFALL AMOUNTS...AND EXACERBATE FLOODING CONCERNS FOR AREAS THAT HAVE RECEIVED OVER 4 INCHES OF RAIN IN THE PAST 2 DAYS. UPPER LEVEL SYSTEM MEANDERS TO THE NORTH ON MONDAY...AND CLEARING MAY BE SLOW TO OCCUR...ESPECIALLY ACROSS NERN PORTIONS OF THE CWA. MODELS INDICATE THE POSSIBILITY OF SHORTWAVE ENERGY MOVING NEAR THE AREA IN NWLY FLOW BY MONDAY NIGHT...HOWEVER CONFIDENCE IN ANY SPECIFIC FEATURE DOES NOT YET WARRANT A MENTION IN THE FORECAST. 21 .PREV DISCUSSION... 246 PM SAT... SURFACE ANALYSIS AND SATELLITE IMAGERY INDICATE THE PRESENCE OF A TRIPLE POINT JUST SOUTH OF TULSA AT 19Z. MODIFIED GULF AIRMASS WAS CONFINED TO AREAS EAST OF A PAIR OF SURFACE TROUGHS EXTENDING SOUTH FROM THE LOW...AND SOUTH OF THE OUCHITA/BOSTON MOUNTAINS IN ARKANSAS. ELEVATED CONVECTION WAS BEGINNING TO DEVELOP OVER SRN MO/NRN AR WHERE SRLY LOW LEVEL FLOW WAS BEING AIDED BY LARGE SCALE ASCENT AND LOCAL OROGRAPHIC EFFECTS. MEANWHILE...A FAIRLY HOMOGENEOUS COOL/MOIST AIRMASS REMAINED IN PLACE OVER MUCH OF ERN KANSAS AND CENTRAL/NRN MISSOURI. ALTHOUGH SOME BREAKS IN THE OVERCAST WERE BEING OBSERVED ACROSS CENTRAL MISSOURI...VERY WEAK FLOW IN THE VICINITY OF THE APPROACHING INVERTED TROUGH WAS LIMITING MIXING. BOUNDARIES TO THE SOUTH WERE ALSO IMPEDING ANY NORTHWARD ADVECTION OF BETTER LOW LEVEL MOISTURE. AS A RESULT...THERMODYNAMIC PROFILES DO NOT SUPPORT ANY SURFACE BASED OR ELEVATED CAPE THROUGH TONIGHT. HAVE ALREADY REMOVED ANY MENTION OF SEVERE WEATHER...BUT WILL RETAIN ISOLATED THUNDER OVER SRN THIRD OF THE CWA AS MID LEVEL COOLING ASSOCIATED WITH APPROACHING TROUGH MAY STEEPEN LAPSE RATES SUFFICIENTLY FOR A FEW EMBEDDED ELEVATED THUNDERSTORMS. RAINFALL AMOUNTS MAY APPROACH A HALF INCH... ESPECIALLY SOUTH OF THE MISSOURI RIVER WHERE AT MINIMUM...STRATIFORM RAINFALL SHOULD BE WIDESPREAD TO THE IMMEDIATE NORTH OF ANY SUSTAINED CONVECTION. OTHERWISE...ADVERTISED MERGING OF TWO POTENT TROUGHS FROM THE SUBTROPICAL AND POLAR STREAMS WILL OCCUR LATER THIS EVENING OVER CENTRAL NEBRASKA. EJECTING JET STREAK WILL ALLOW THIS SYSTEM TO CLOSE OFF WITH ONLY A SLOW E-NE JOG EXPECTED ACROSS IOWA TOMORROW. VISIBLE SATELLITE IMAGERY DEPICTS THE BREADTH OF THE NRN WAVES COLD CORE...WITH WIDESPREAD CUMULUS AND EMBEDDED CONVECTION WERE PRESENT OVER THE HIGH PLAINS. THIS MID LEVEL COLD POOL WILL BECOME BETTER CO-LOCATED WITH RESIDUAL LOW LEVEL MOISTURE OVER ERN KS AND NRN MO TOMORROW...HELPING TO SUPPORT SCATTERED/NUMEROUS CONVECTION DURING THE AFTERNOON. THIS ACTIVITY WILL LIKELY BE FOCUSED IN SEVERAL BANDS WHERE VORTICITY SPOKES ARE BEING ROTATED AROUND THE MAIN UPPER CORE. AGAIN...LIMITED INSTABILITY AND WEAK VERTICAL SHEAR WILL KEEP THIS ACTIVITY PULSY AND FAIRLY BENIGN IN NATURE. WITH CYCLONIC FLOW CONTINUING INTO THE DAY MONDAY...THERES STILL A LIMITED THREAT FOR DIURNALLY DRIVEN SHOWERS...MAINLY OVER FAR EASTERN SECTIONS OF THE CWA. BOOKBINDER STILL QUITE A BIT OF UNCERTAINTY WITH THE TIMING ON THE NEXT SYSTEM. THIS FORECAST IS A COMBO BETWEEN THE GFS AND ECMWF. NORTHERN STREAM SHORTWAVE ENTERS THE PICTURE MID WEEK. ATTENDANT SURFACE FRONT COMES THROUGH WEDNESDAY NIGHT OR THURSDAY. THE ECMWF HANGS THIS FRONT UP ACROSS THE AREA WHILE THE GFS MOVES IT ON THROUGH. FOR CONTINUITY...WE RETAINED LOW CHANCE POPS FOR WED NIGHT AND THURS. WENT WITH A DRY FORECAST FOR FRIDAY AND SATURDAY...AS SURFACE HIGH PRESSURE IS BUILDING IN. TEMPERATURES ARE GENERALLY IN THE LOWER 70S FOR HIGHS AND LOWER 50S FOR LOWS...JUST A BIT ABOVE NORMAL. LVK && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE KS...NONE WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 558 AM CDT SUN APR 30 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 558 AM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS EASTERN KANSAS AND WESTERN AND CENTRAL MISSOURI THIS AFTERNOON. DUE TO LIMITED INSTABILITY AND WEAK UPPER LEVEL SUPPORT...SEVERE WEATHER IS NOT ANTICIPATED. THE GREATEST THREAT FROM THUNDERSTORMS THAT DEVELOP TODAY WILL BE LOCALLY HEAVY RAINFALL. GIVEN THE ANTECEDENT WET GROUND CONDITIONS ACROSS THE AREA...ANY STORMS THAT PRODUCE UP TO AN INCH OF RAIN IN A SHORT AMOUNT OF TIME OVER AN AREA...MAY CAUSE LOCALIZED FLASH FLOODING ...OR WORSEN ONGOING RIVER FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REGION ON WEDNESDAY AS A FRONTAL BOUNDARY MOVES IN FROM THE NORTHWEST. AT THIS TIME...IT IS UNCERTAIN WHETHER SEVERE WEATHER WILL BE POSSIBLE WITH ANY OF THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TUESDAY...HOWEVER SPOTTERS ARE ENCOURAGED TO CONTACT THE NATIONAL WEATHER SERVICE AND LOCAL LAW ENFORCEMENT IN THE EVENT OF FLOODING IN THEIR AREA. 21
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
The Blackwater River near Valley City crested at 25.85 feet, or 3.85 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497298.